Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 210, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 29, 2015, 3:52 PM CDT for Parmer County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2015, 3:52 PM CDT (20:52 UTC)
- Expired
- Jun 29, 2015, 4:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 77 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:50 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 29, 2:50 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 250 PM CDT MON JUN 29 2015 .SHORT TERM... CONVECTION ACROSS THE ROLLING PLAINS DISSIPATED LATE THIS MORNING LEAVING BEHIND A SOMEWHAT STABLE ENVIRONMENT ACROSS THE EASTERN HALF OF THE FORECAST AREA THIS AFTERNOON. THIS CONVECTION DEVELOPED ALONG A WEAK COLD FRONT THAT HAS STALLED OUT ACROSS THE FAR NORTHWESTERN SOUTH PLAINS. A WEAK SURFACE LOW HAS ALSO DEVELOPED ACROSS THE WESTERN SOUTH PLAINS INTO EASTERN NEW MEXICO IN RESPONSE TO A STRONGER JET STREAM DIVING SOUTH INTO THE TEXAS PANHANDLE AS SHOWN ON THE 12Z UPPER-AIR ANALYSIS. ALL OF THESE WILL COMBINE TO RESULT IN AN INCREASED CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON THROUGH THIS EVENING. BELIEF IS THAT THE SURFACE FRONTAL BOUNDARY WILL SERVE AS THE FOCUS FOR STORM DEVELOPMENT WITH WEAK NORTH TO NORTHWESTERLY FLOW ALOFT PUSHING ANY CONVECTION SOUTH AND EAST THROUGH THE EVENING. DAYTIME MIXING HAS INCREASED THE BOUNDARY LAYER DEPTH AND COMPUTER MODELS PLACE CLOUD BASES SOMEWHERE AROUND 7000 FEET AGL AND WITH BULK SHEAR VALUES AROUND 20 TO 25 KTS... EXPECT TO SEE A FEW STRONG TO POSSIBLY SEVERE WIND GUSTS OUT OF THE CONVECTION ESPECIALLY EARLY ON. CONVECTION MAY LAST PAST MIDNIGHT FOR PARTS OF THE AREA AS LIFT FROM THE LEFT EXIT REGION OF THE JET STREAM MOVES SOUTH OVER THE AREA. TUESDAY LOOKS TO BE DRIER AND A BIT WARMER AS SUBSIDENCE SETTLES IN BEHIND THE DEPARTING JET. FORECAST SOUNDINGS SHOW THERE STILL IS SOME MEAGER INSTABILITY AVAILABLE BUT A LACK OF BOTH FORCING AND SURFACE FEATURES TO SERVE AS INITIATION POINTS PRECLUDES PUTTING POPS IN THE FORECAST FOR NOW. WITH WEAK SUBSIDENCE OVER THE AREA...EXPECT HIGH TEMPERATURES TO BE A DEGREE OR TWO WARMER THAN TODAY. LOW TEMPERATURES WILL BE FAIRLY CLOSE TO WHAT WE HAVE SEEN THE PAST SEVERAL DAYS. .LONG TERM... NORTHWEST FLOW CONVECTION COULD EASILY MAKE A RETURN LATER THIS WEEK AFTER A BRIEF REPRIEVE ON TUESDAY. THIS COULD BEGIN AS EARLY AS WEDNESDAY EVENING ALTHOUGH BETTER CHANCES WILL EXIST ON THURSDAY AND FRIDAY EVENINGS. A SERIES OF SHORT WAVE TROUGHS WILL MOVE FROM NORTHWEST TO SOUTHEAST THROUGH THIS NORTHWEST FLOW DRIVING MUCH OF THE EXPECTED CONVECTION. STRONG LOW LEVEL JETS WILL DEVELOP EACH EVENING FROM WEDNESDAY AND BEYOND WHICH COULD PRIMARILY LEAD TO STORMS PERSISTING THROUGH THE NIGHT TIME AND EARLY MORNING HOURS. WE COULD EVEN SEE A WASH OUT FOR THE JULY 4 FESTIVITIES WHICH HAS BEEN KNOW TO OCCUR. A LONG WAVE TROUGH DIVING DOWN INTO THE MIDWEST WILL LOWER HEIGHTS LOCALLY. THIS WILL LEAD TO ANOTHER STRETCH OF BELOW SEASONAL AVERAGE TEMPERATURES. CONVECTION MAY HAVE A TOUGHER TIME DEVELOPING SATURDAY AND SUNDAY WITH HEIGHTS BUILDING BACK OVER THE AREA. THE PERSISTENT RIDGE OVER THE WESTERN CONUS WILL BEGIN TO MIGRATE EASTWARD OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS MAY KEEP CONVECTION RELEGATED TO THE HIGHER TERRAIN OF NEW MEXICO. ALTHOUGH WE WILL SEE BUILDING HEIGHTS...WEST TEXAS MAY BE SPARED FROM THE HOTTEST TEMPERATURES WITH THE CENTER OF THE RIDGE MOVING ACROSS THE CENTRAL HIGH PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 91 67 94 / 20 0 0 10 TULIA 65 92 69 94 / 20 0 0 0 PLAINVIEW 66 92 68 92 / 20 0 0 0 LEVELLAND 66 92 68 93 / 30 0 0 0 LUBBOCK 68 92 70 93 / 30 0 0 0 DENVER CITY 65 91 66 93 / 30 0 0 0 BROWNFIELD 66 93 67 93 / 30 0 0 0 CHILDRESS 71 97 74 98 / 20 0 0 0 SPUR 68 93 70 93 / 30 0 0 0 ASPERMONT 71 96 73 96 / 30 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 14/01
Hazardous weather outlook, Jun 29, 3:51 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 351 AM CDT MON JUN 29 2015 TXZ021>044-300900- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 351 AM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS A WEAK UPPER LEVEL DISTURBANCE AND WIND SHIFT MOVE THROUGH THE AREA. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO POSSIBLY SEVERE...PRODUCING DOWNBURST WIND GUSTS UP TO 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE THURSDAY THROUGH SATURDAY WITH STRONG TO POSSIBLY SEVERE STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BY MID AFTERNOON INTO THIS EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:38 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Hockley, Lamb | 22 min |
| Jun 29, 4:50 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 40 min |
| Jun 29, 5:21 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 24 min |
| Jun 29, 5:42 PM CDT | Special Weather Statement | LUB | Swisher | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.